Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Terrified to take new antibiotics - reaction after last lot

  1. #1

    Terrified to take new antibiotics - reaction after last lot

    So I have a current kidney infection and I was on Macrobid and was fine then 2 days after stopping got bad hives for 48 hours. It was sorted with piriton.

    I now have been prescribed Cephalexin as the infection still has not gone and I am terrified of a new reaction :(

    My heart rate in GP office was 150 and now at home is hovering between 85-90. I just wish I could calm down.

  2. #2
    Join Date
    Jan 2016
    Posts
    157

    Re: Terrified to take new antibiotics - reaction after last lot

    You need to take your medication. The damage that the kidney infection could do to your body far outweighs the perceived risk of a mild skin reaction. I understand the anxiety but I really can't stress how important it is to follow the advice of your doctor.

  3. #3

    Re: Terrified to take new antibiotics - reaction after last lot

    Thank you I took my first dose two hours ago and so far so good

  4. #4
    Join Date
    Jan 2016
    Posts
    157

    Re: Terrified to take new antibiotics - reaction after last lot

    Any reaction that you were going to have would have happened by now, so well done for taking your medication and I hope you feel better soon

  5. #5
    Join Date
    Apr 2019
    Posts
    157

    Re: Terrified to take new antibiotics - reaction after last lot

    I'm allergic to amoxicillin, get the same reaction as you, non-painful hives, which piriton sorts out. I had been given it for years when needed, then suddenly allergic to it, it isn't uncommon.

    Probably like me, your Dr will just prescribe another antibiotic from a different class, there are a lot of different classes of antibiotic with little relation to each other, it's unlikely you will be allergic to one from a different class.

    Your Dr will put a marker on your notes of the class of antibiotic you are allergic to, and you won't be prescribed that class again.

    Let your dentist know on your next visit so they can update their records, and if you have to A&E for any reason let them know, although they will usually ask about allergies.

  6. #6

    Re: Terrified to take new antibiotics - reaction after last lot

    Thanks everyone

    I am on day 2 of Cephlexin and thankfully no hives yet but the hives with Macrobid only happened after I had finished the course. It was caused a delay reaction. I am just hoping another delayed reaction does not occur. Every time I pop my next dose I am in a meltdown for about half an hour waiting for a major reaction.

  7. #7
    Join Date
    Jan 2016
    Posts
    157

    Re: Terrified to take new antibiotics - reaction after last lot

    Even if you get hives, it's not such a big deal. Just let the medication run its course. I hope you feel better soon.

  8. #8
    Join Date
    Apr 2019
    Posts
    157

    Re: Terrified to take new antibiotics - reaction after last lot

    If it's like my reaction, they start as red spots, then expand to the size of a 2p all over, face everywhere, then the centre goes back to normal, and they become rings of red that expand and fade away.

    I took some antihistamines and did what every bloke would do in this situation and went to the pub and told everyone I had the plague!

  9. #9

    Re: Terrified to take new antibiotics - reaction after last lot

    I really keep having panic attacks that this will happen to me again after this lot of cephalexin itís driving me mad

  10. #10
    Join Date
    Aug 2013
    Posts
    22,973

    Re: Terrified to take new antibiotics - reaction after last lot

    It's been three days. I think you would have known by now if you were going to have a reaction

    FMP
    __________________
    "Eat. Drink. Enjoy the work you do. Be thankful for the blessings God gives you in this life. Live, love and seek out the things that bring your heart joy. The rest is meaningless... Like chasing the wind." King Solomon

    The best help is the help you give yourself! http://cbt4panic.org/

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Antibiotics possible reaction??
    By Kay24 in forum Medication
    Replies: 4
    Last Post: 09-12-19, 11:14
  2. Panic Attack or allergic reaction to antibiotics
    By zacman777 in forum Panic / Panic Attacks
    Replies: 0
    Last Post: 09-10-17, 15:18
  3. Third lot of antibiotics and still have wheezing in lungs
    By GirlAfraid23 in forum Health Anxiety
    Replies: 28
    Last Post: 28-11-15, 15:47
  4. Terrified or having to take antibiotics
    By annie.hall in forum Health Anxiety
    Replies: 2
    Last Post: 08-01-15, 14:55
  5. Replies: 2
    Last Post: 11-11-13, 02:06

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •